Alert archive / Iowa / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 26, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jun 27, 2019, 1:08 PM CDT for Chickasaw County, Iowa. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2019, 1:08 PM CDT (18:08 UTC)
- Expired
- Jun 27, 2019, 1:24 PM CDT
- In force
- 16 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Chickasaw County, IA
The radar
The La Crosse radar (KARX), 130 km from the middle of the area, began a volume at 18:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 27, 12:23 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 6.1 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1660 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 1139 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
927 WUUS53 KARX 271808 SVRARX IAC037-271900- /O.NEW.KARX.SV.W.0026.190627T1808Z-190627T1900Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service La Crosse WI 108 PM CDT Thu Jun 27 2019 The National Weather Service in La Crosse has issued a * Severe Thunderstorm Warning for... Southwestern Chickasaw County in northeastern Iowa... * Until 200 PM CDT. * At 108 PM CDT, a severe thunderstorm was located over Nashua, or 11 miles southeast of Charles City, moving northeast at 25 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * This severe thunderstorm will be near... Ionia around 120 PM CDT. New Hampton around 140 PM CDT. Other locations impacted by this severe thunderstorm include Twin Ponds Park, River Ranch Campground, Bradford, Boyd, Chickasaw, Williamstown and Highway 18 63 And County B 54. PRECAUTIONARY/PREPAREDNESS ACTIONS... Prepare immediately for large hail and deadly cloud to ground lightning. Seek shelter inside a well-built structure. Stay away from windows. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4312 9223 4291 9217 4291 9255 4301 9256 TIME...MOT...LOC 1808Z 238DEG 22KT 4296 9251 HAIL...1.00IN WIND...<50MPH $$ RRS
2 follow-up statements
816 WWUS53 KARX 271818 SVSARX Severe Weather Statement National Weather Service La Crosse WI 118 PM CDT Thu Jun 27 2019 IAC037-271900- /O.CON.KARX.SV.W.0026.000000T0000Z-190627T1900Z/ Chickasaw IA- 118 PM CDT Thu Jun 27 2019 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT FOR SOUTHWESTERN CHICKASAW COUNTY... At 117 PM CDT, a severe thunderstorm was located near Ionia, or 7 miles southwest of New Hampton, moving northeast at 25 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. This severe storm will be near... New Hampton around 135 PM CDT. Other locations impacted by this severe thunderstorm include Williamstown, Twin Ponds Park, Highway 18 63 And County B 54, Boyd and Republic. PRECAUTIONARY/PREPAREDNESS ACTIONS... Prepare immediately for large hail and deadly cloud to ground lightning. Seek shelter inside a well-built structure. Stay away from windows. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4312 9223 4291 9217 4291 9248 4303 9249 TIME...MOT...LOC 1817Z 238DEG 22KT 4299 9244 HAIL...1.00IN WIND...<50MPH $$ RRS
382
WWUS53 KARX 271824
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
124 PM CDT Thu Jun 27 2019
IAC037-271834-
/O.CAN.KARX.SV.W.0026.000000T0000Z-190627T1900Z/
Chickasaw IA-
124 PM CDT Thu Jun 27 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CHICKASAW COUNTY
IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds and
heavy rain are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
northeastern Iowa.
LAT...LON 4312 9223 4291 9217 4291 9248 4303 9249
TIME...MOT...LOC 1821Z 238DEG 22KT 4301 9239
$$
RRSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 11:58 AM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, Jun 27, 11:58 AM CDT, 1 hour 10 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 1158 AM CDT Thu Jun 27 2019 .SHORT TERM...(Today through Friday Night) Issued at 231 AM CDT Thu Jun 27 2019 Main concern will be the potential for severe thunderstorms this afternoon with damaging wind the main threat along with large hail. Heavy rain potential as well going into tonight with some localized flooding possible. Quiet right now across the area early this morning as a ridge of high pressure was passing overhead. GOES IR showing mostly clear skies as of 2 am with temperatures ranging from the middle 50s in the favored cool spots of central WI, to the middle/upper 60s elsewhere. Monitoring complex of thunderstorms across western Dakotas this morning. This complex is forecast to weaken somewhat this morning with remnant MCV progress eastward toward the area by late morning/early afternoon. Increasing moisture transport/heating ahead of the MCV is expected to re-energize thunderstorms per latest CAMs showing strong quasi-linear complex pushing into the area in the 18- 19z timeframe. Plenty of CAPE for fuel but there is the question of whether storms can become rooted in the boundary layer for widespread damaging wind threat. Latest RAP sounding showing CAP eroding with the approach of this convection, so this would suggest becoming rooted. Of note is the latest 04z ESRL HRRR which shows pockets of 35 to 45kt max hrly gusts. Previous 02z HRRR output was showing pockets of 50-55kt...so maybe remaining a bit more elevated per latest trends? Cape of 2500-4500J/Kg would suggest some larger hail potential. Will have to keep an eye on how this complex behaves and how our environment evolves ahead of it. Otherwise, plan on highs today well into the 80s despite increasing cloud cover and convection. Some CAMs suggesting this complex throwing out a boundary for increasing moisture transport this evening/tonight to focus on for additional storm development. Preciptable water values creeping into the 1.5-2 inch range will likely produce some very efficient heavy rain-makers. If storms anchor/train, could see some localized flooding problems. Lingering frontal boundary from eastern WI into northern IA Friday into Friday night will be the focus/trigger for additional shower/thunderstorm chances. Otherwise, an increasing warm/humid day on tap friday. Highs will again be well into the 80s with dew points in the upper 60s/lower 70s. Low Friday night will be in the 60s/lower 70s. .LONG TERM...(Saturday through Wednesday) Issued at 231 AM CDT Thu Jun 27 2019 Increasing heat and humidity Saturday through Sunday as upper level ridge amplifies across the region. Highs are expected to be in the upper 80s to the mid 90s with dew points mainly in the lower 70s. This will produce maximum afternoon heat indices in the 95-105 range. May need eventual headlines for this heat. There may also be a small chance showers/thunderstorms Sat N/Sun as there are some indications of a weak wave coming around the top of the ridge. A cold front drives southward into the area Sunday night/Monday for a chance of showers/storms. Highs Monday look to back down into the 80-90 degree range with slightly lower humidity. Flattening ridge/more high zonal flow Tues into Wednesday brings a couple weak troughs through the region for shower/thunder chances. Otherwise, remaining warm with slightly elevated humidity. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1158 AM CDT Thu Jun 27 2019 Line of TSRA will move through KLSE early this afternoon with IFR visibilities along with strong winds of 30 to 40 kts. Behind this initial line of storms, there likely will be a break in more widespread SHRA/T following this complex of storms, but a second round of TSRA is still expected later this evening or overnight. However, adjustments in timing will likely be needed as trends become clearer. Winds will generally remain southerly outside of storms into Friday. && .HYDROLOGY...Today into Tonight Issued at 231 AM CDT Thu Jun 27 2019 Moisture and instability will be increasing over the area today into tonight, with potential for storms to train and repeat over some locations. Where this occurs is uncertain yet, but given higher available moisture, any storm will be capable of producing downpours and locally heavy rains. These heavier rains falling on generally moist soils could produce excessive runoff and the threat of flooding or flash flooding. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && SHORT TERM...DAS LONG TERM....DAS AVIATION...JM HYDROLOGY....DAS
Hazardous weather outlook, Jun 27, 9:17 AM CDT, 3 hours 51 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 917 AM CDT Thu Jun 27 2019 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-281430- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 917 AM CDT Thu Jun 27 2019 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...Today and Tonight Strong to severe storms are possible through this evening. Strong to damaging wind and torrential downpours along with some localized flooding are the main threats. Some large hail is also possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday On and off thunderstorm chances are expected Friday through next Wednesday. While the severe weather threat looks low, it remains too early to determine the severe weather risk details for each day. Increasing temperatures and humidity will yield heat indices in the 95 to 105 range over the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed through this evening. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled.
In the hours before
Local storm report, Jun 27, 11:39 AM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1139 AM CDT THU JUN 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1113 AM TSTM WND GST ROCHESTER AIRPORT 43.91N 92.50W
06/27/2019 M45 MPH OLMSTED MN ASOS
&&
SHEASpecial weather statement, Jun 27, 12:12 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service La Crosse WI
1212 PM CDT Thu Jun 27 2019
IAZ008>010-018-019-MNZ079-087-088-094>096-WIZ032>034-041-053-271845-
Floyd-Chickasaw-Mitchell-Winneshiek-Howard-Wabasha-Fillmore-Winona-
Houston-Olmsted-Mower-Buffalo-Jackson-Trempealeau-Vernon-La Crosse-
1212 PM CDT Thu Jun 27 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PARTS OF SOUTHEAST
MINNESOTA, NORTHEAST IOWA, AND FAR WESTERN WISCONSIN...
At 1208 PM CDT, radar indicated strong thunderstorms were located
along a line extending from Mondovi to near Fountain to near Eagle
Grove. Movement was east at 30 mph.
Winds in excess of 30 mph, small hail, lightning, and locally heavy
rainfall are possible with these storms.
Locations impacted include...
La Crosse, Winona, Decorah, Charles City, La Crescent, Cresco, Osage,
New Hampton, Arcadia, Caledonia, Mondovi, Whitehall, Preston, Alma,
Onalaska, Buffalo, Holmen, West Salem, Goodview and St. Charles.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4340 9302 4366 9256 4407 9214 4460 9185
4460 9092 4407 9096 4350 9132 4350 9161
4309 9161 4308 9208 4291 9208 4291 9303
TIME...MOT...LOC 1708Z 258DEG 26KT 4457 9164 4374 9218 4267 9395
LeeSpecial weather statement, Jun 27, 12:23 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service La Crosse WI
1223 PM CDT Thu Jun 27 2019
WIZ017-029-271845-
Taylor-Clark-
1223 PM CDT Thu Jun 27 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CLARK AND TAYLOR
COUNTIES...
At 1220 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Ladysmith to near Elk Mound.
Movement was east at 30 mph.
Winds in excess of 30 mph, small hail, lightning, and locally
heavy rainfall are possible with these storms.
Locations impacted include...
Medford, Colby, Thorp, Loyal, Greenwood, Owen, Rib Lake, Chelsea,
Westboro, Jump River, Lynn, Longwood, Reseburg, Stetsonville,
Goodrich, Willard, Withee, Gilman, Granton and Curtiss.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4512 9004 4512 9020 4503 9020 4503 9031
4458 9031 4460 9092 4538 9092 4538 9005
TIME...MOT...LOC 1720Z 278DEG 26KT 4551 9118 4484 9159
LeeLocal storm report, Jun 27, 12:46 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1246 PM CDT THU JUN 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM HAIL 7 NE ELMA 43.33N 92.36W
06/27/2019 E1.00 INCH HOWARD IA TRAINED SPOTTER
TIME ESTIMATED FROM RADAR.
&&
CALocal storm report, Jun 27, 1:00 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
100 PM CDT THU JUN 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM TSTM WND GST 2 E CHARLES CITY 43.07N 92.64W
06/27/2019 M38 MPH FLOYD IA AWOS
&&
SHEALocal storm report, Jun 27, 1:08 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
108 PM CDT THU JUN 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0107 PM HAIL 3 NE IONIA 43.06N 92.41W
06/27/2019 E0.88 INCH CHICKASAW IA LAW ENFORCEMENT
&&The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 11:33 AM CDT | Special Weather Statement | ARX | Howard, Mitchell | 57 min |
| Jun 27, 12:12 PM CDT | Special Weather Statement | ARX | Chickasaw, Floyd, Howard, Mitchell, Winneshiek | 93 min |
| Jun 27, 12:48 PM CDT | Severe Thunderstorm Warning | ARX | Chickasaw, Floyd, Howard | 31 min |
| Jun 27, 1:17 PM CDT | Special Weather Statement | ARX | Allamakee, Clayton, Fayette, Winneshiek | 118 min |
| Jun 27, 4:43 PM CDT | Special Weather Statement | ARX | Fayette | 62 min |
| Jun 27, 5:13 PM CDT | Special Weather Statement | ARX | Clayton | 32 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.